|Are my Symptoms due to anxiety?
May 24, 2002
I have known I am anaemic for years but recently, after several traumatic events in my life I have started getting other symptoms and Im scared I may be HIV+. During my last period I became very breathless and tired, nothing unusual but since the perios stopped I have been physically shaking and feeling very nauseous.I also have thrush. Right before my period I had a sexual encounter with a new boyfriend and the condom broke.Ive been tested for all the other diseases and only thrush was found, That didnt alarm me loads because thats also been something I have been susceptable to in the past.I have to wait for a blood test.The doctor assured me that the likelihood of me having a blood borne disease was extremely low but the physical symptoms are frightening me.whenever I think about the future I start to feel very sick and shaken.Im not sleeping very well and have no desire to eat, go out and no energy.I just try and get through the day the best I can.
what do you think/ is my doctor right is the risk low? Am I worrying unduly that I have the symptoms of early HIV infection?The symptoms started about 12 hours after the incident where the condom broke.
Response from Dr. Frascino
Your symptoms 12 hours after the possible exposure are not related to HIV. The virus may work fast, but certainly not that fast!
Are you still involved with the new boyfriend? If so, would he be willing to get HIV tested? If he's negative, you've got nothing to worry about. If he's out of the picture, your risk is low, but not non-existent. Are you worrying unduly? Yes, most likely you are. If it's been 3 months since the possible exposure, go ahead and get tested. It will be negative, and hopefully put the question to rest once and for all. You might also benefit from some counseling or therapy to help you cope with the "several traumatic events" in your life.
Finally, why are you anemic? The cause should be determined and then treated. Anemia can certainly get worse around the time of your periods due to increased blood loss. The fatigue and shortness of breath are common symptoms of anemia.
I certainly recommend getting this evaluated and treated.
Women with HIV fatigue and steroids
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.